I understand I am supposed to reduce gradually, but how should I expect to feel? Will I become teary,light headed etc and for how long will this last?
It depends to some degree on why you're doing it. If you think you're cured and don't need it anymore, then you're going to go back to depression and anxiety. If you taper it down slow enough for you, then you shouldn't feel anything else. Everyone is different. I was on it for more then 10 yrs and stopped it in 6 weeks. No problems at all. I was going to be starting a new med tho, so didn't do it because I thought I was better.
I too am weaning off. Yes, you can feel depressed and anxious. It is common. It's happening to me. It does NOT mean you're relapsing. I'm on another anti for my depression and anxiety, but withdrawal from Effexor causes depression. Are you on another med? And you can be cured from depression. I went into a 22 year remission after taking Prozac. I just had about bout of it this last year.
I started weaning myself off effexor just after Christmas after being on it for 10years. First altinated 150 with 75 every second day. Noticed I felt a little light headed like what you feel if you forgot to take your tablet one day . That subsided after a week so then stayed on 75mg for a few days before alternating 37.5 with 75 every second day. Same symptoms as above. Then reduced to 37.5mg for a few days. Had planned to alternate 37.5 one day and none the next starting last Friday (so took my last tablet last Thursday) but felt good both Friday and Saturday so decided not to take anymore. Sunday through to yesterday have been awful. Feeling dizzy, brain fog, brain zaps, something really weird going on with my vision, takes a lot of effort to concentrate on even minor tasks, restless sleep, really teary (eg saw a puppy on tv and got teary) feeling like I'm getting the flu (hot one minute and shaking the next).
Ive also had two incidences where i got really frustrated and irrational with my husband that really scared me because they reminded my of how I used to be before I got s handle on my depression Without this website and advise from my GP and chinese medicine doctor l think l would have given up and gone back on them. I'm hoping I'm through the worst of the physical withdrawal.
Finally I want to add that I have also had a lot of therapy and practice mindfulness meditation to help me manage my depression and anxiety symptoms. I hope this has been helpful. Good luck with your journey
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 25 Mar 2012 • 3 answers
Posted 12 Aug 2014 • 3 answers
Posted 25 Jan 2016 • 11 answers
Effexor - I am in the process of coming off Efexor and have been a long time user. My doctor decided
Posted 21 May 2016 • 1 answer
Posted 17 Sep 2017 • 2 answers